Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Okay, so I've been experimenting with ways to get rid of my acne for about 2 weeks now.. yes, I know that's not very long, but for some reason anything I put in or on my body takes effect strangely fast.

I was using a combination of antibacterial body wash, tea tree shampoo, and Neutrogena face wash in the shower, then finishing up with a typical astringent (no sal acid or any acne fighting ingredients) and my skin was looking for the most part clear. I'd get a pimple or two, but they wouldn't really surface or get overly red. I want to get rid of my acne completely so I can start treating the scars, so I did a lot of research online and grabbed a combination of vitamins which all have been used to fight acne in some way or another.

I started taking Beta Carotene(A), B-100(Complex), C, D3, E, and Zinc. And with that I also took Fish Oil, Garlic, and topped it off with 5-HTP to help stabilize my mood. Within 24 hours, I started having a breakout, with more pimples than I've had in months, even a few nodules.

Then I started to notice my skin seemed to get more oily any time I used the astringent (once a day plus spot treatments), and would feel dry and 'tight' after using just plain water, whether that be in the shower or at the sink. It also stays dry for longer before the oil starts to show up again. This is the exact opposite of the way my skin was before I started taking the vitamins, 3 days ago. I specifically chose the vitamins to avoid extra iodine, so it can't be that. But one extra thing I did notice was that my once-high libido has dropped to a level more in line with what I had wished it was, signaling a drop in androgens.

My question is, can such a combination in vitamins change the underlying skin type of a person? Because it would seem that I'm gradually going from 'oily combination skin' to 'dry and sensitive skin'.

Thanks,

--Tzolkin

Share this post


Link to post
Share on other sites

I'm not sure about vitamins totally changing your skin type, but it's true that what you put into your body can have a big effect on your skin. If you're not getting the results you want, you may consider dropping some of those supplements. Some supplements are known to tax the liver and/or kidneys and generally put your body under stress, which could explain the breakouts. Do you have a nutritionist or general doctor you could ask about this? I bet you could find a nutrient-dense diet that won't rely on supplements (and if your skin was basically clear before, it sounds like you had a good system...if it ain't broke, don't fix it!)

Share this post


Link to post
Share on other sites

i, and others on the board as well, break out in cysts whenever i take fish oil. the sebum also becomes more solid, almost appearing like worms in the pores. so i would consider dropping that one to see what happens.

once i had a reaction from vitamin c-pills too, as the brand contained bioflavenoids from citruses which i apparently am allergic too. i suggest you check that out too :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×